Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 56, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 5, 2003, 2:16 AM CDT for Alcorn County, Prentiss County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2003, 2:16 AM CDT (07:16 UTC)
- Expired
- Aug 5, 2003, 3:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Alcorn County, MS, Prentiss County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2196 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 050718
FFWMEM
MSC003-117-050815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
216 AM CDT TUE AUG 5 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 315 AM CDT.
* AT 210 AM CDT...WEATHER RADAR RAINFALL ESTIMATES INDICATED 3 TO 4
INCHES OF RAINFALL OVER THE PAST THREE HOURS FROM KOSSUTH TO
MARIETTA. IN ADDITION...LOCAL LAW ENFORCEMENT REPORTED FLOODING OF A
FEW ROADS NEAR KOSSUTH.
THE THUNDERSTORMS PRODUCING THE HRAVY RAINFALL WILL MOVE OUT OF THE
AREA DURING THE NEXT HOUR.
* CITIES AFFECTED THROUGH 315 AM CDT INCLUDE...
WHEELER...WENASOGA...THRASHERS...THEO...LEEDY...JUMPERTOWN...
HINKLE...GLEN...CORINTH...BURTON...BOONEVILLE
.EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3502 8838 3447 8833 3447 8853 3453 8856
3453 8872 3485 8873 3485 8881 3500 8882
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 8:04 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Aug 4, 8:04 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 804 PM CDT MON AUG 4 2003 THERE WILL BE AN UPDATE AT 02Z TO DEAL WITH END OF WATCH 835. LATEST SWOMCD INDICATES EVENT MAY NOT BE DONE FOR THE NIGHT... WILL HAVE TO SEE IF ANOTHER WATCH WILL BE ISSUED. ACTIVITY HAS BEEN RATHER ISOLATED THIS EVENING...BUT WITH ACTIVITY STILL OVER SW MO AND NW AR...COULD BE SOME AFTER MIDNIGHT. WILL LEAVE POPS AS THEY ARE. .MEG...NONE. SJM/WAGNER
Hazardous weather outlook, Aug 4, 3:33 AM CDT, 22 hours 43 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-050930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 333 AM CDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER. SCATTERED THUNDERSTORMS ARE EXPECTED BOTH TODAY AND TONIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY AND TUESDAY NIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
In the hours before
Local storm report, Aug 4, 8:18 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2NW BROOKLAND AR 0.88 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0720 PM 2NW BROOKLAND AR 65 MPH WIND GUST
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR 0.75 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD SMALL TREES DOWN.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD TREES AND UTILITY POLES
DOWN. SHINGLES BLOWN OFF
HOMES.
0800 PM LEACHVILLE AR WIND DAMAGE
08/04/03 MISSISSIPPI THREE UTILITY POLES DOWN.
LARGE TREES LIMBS DOWN.
REPORTED BY SPOTTER.
0810 PM MANILA AR WIND DAMAGE
08/04/03 MISSISSIPPI TREES DOWN. REPORTED BY
SPOTTER.Special weather statement, Aug 4, 8:31 PM CDT, 5 hours 45 minutes before
TNZ055-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 831 PM CDT MON AUG 4 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DECATUR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF SUGAR TREE AT 829 PM CDT...MOVING EAST AT 15 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. WIND GUSTS TO 40 MPH...SMALL HAIL AND DANGEROUS LIGHTNING MAY BE POSSIBLE UNTIL 9 PM. PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 4, 9:38 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
938 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2NW BROOKLAND AR 0.88 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0720 PM 2NW BROOKLAND AR 65 MPH WIND GUST
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR 0.75 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD SMALL TREES DOWN.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD TREES AND UTILITY POLES
DOWN. SHINGLES BLOWN OFF
HOMES.
0800 PM LEACHVILLE AR WIND DAMAGE
08/04/03 MISSISSIPPI THREE UTILITY POLES DOWN.
LARGE TREES LIMBS DOWN.
REPORTED BY SPOTTER.
0810 PM MANILA AR WIND DAMAGE
08/04/03 MISSISSIPPI TREES DOWN. REPORTED BY
SPOTTER.
0845 PM RIPLEY TN WIND DAMAGE
08/04/03 LAUDERDALE TREES DOWN.
0859 PM PARSONS TN WIND DAMAGE
08/04/03 DECATUR TREES DOWN ALONG HWY
412.Special weather statement, Aug 5, 1:15 AM CDT, 1 hour 1 minute before
ARZ008-009-017-018-026>028-035-036-048-049-MOZ113-115-MSZ001>009- 012>017-024-TNZ019>021-048>055-088>092-050715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 115 AM CDT TUE AUG 5 2003 SEVERE THUNDERSTORM WATCH NUMBER 839 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CLAY... CRAIGHEAD... CRITTENDEN... CROSS... GREENE... LAWRENCE... LEE... MISSISSIPPI... POINSETT... RANDOLPH... ST. FRANCIS... IN MISSISSIPPI... BENTON... DE SOTO... LAFAYETTE... MARSHALL... PANOLA... TATE... TUNICA... IN MISSOURI... DUNKLIN... PEMISCOT... IN TENNESSEE... CARROLL... CROCKETT... DYER... FAYETTE... GIBSON... HARDEMAN... HAYWOOD... LAUDERDALE... MADISON... SHELBY... TIPTON... SEVERE THUNDERSTORM WATCH NUMBER 839 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ALCORN... ITAWAMBA... LEE... MONROE... PONTOTOC... PRENTISS... TIPPAH... TISHOMINGO... UNION... IN TENNESSEE... CHESTER... DECATUR... HARDIN... HENDERSON... MCNAIRY...
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:03 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 42 min |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.